MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, FULLY THREADED T2 TIBIA Ø4X30MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LOCKING SCREW, FULLY THREADED T2 TIBIA Ø4X30MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-4030S
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during opening of the screw packaging a foreign body was visualised by the scrub nurse, myself and the scout nurse.The screw and foreign body were removed into a specimen jar and collected for return to stryker for investigation.There was no delay in surgery and no impact on the patient as the screw was not implanted and was quarantined within a separate area of the aseptic field.A second screw of the same size was opened and implanted.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the item was received in already unpacked condition and with missing original packaging.The returned part was received in a plastic jar inside a plastic pouch with the inscription « biological hazard.Detailed inspection through transparent plastic jar revealed only an unpacked locking screw but no pollution like hair.However, a foreign material in original condition could not be verified as the device was already unpacked and no evidence of pollution in original condition was provided.However, no evidence [like a photo] is available to confirm the foreign material in original condition and it could not be excluded that the pollution occurred at the user site during opening/handling of the device.The ifu instructs that inspection is recommended prior to surgery.Presence of pollution in original condition could have been best presented in unopened condition as it is obviously visible through the clear blister.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø4X30MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17306155
Report Number0009610622-2023-00232
Device Sequence Number17768839
Product Code HSB
UDI-Device Identifier04546540202345
UDI-Public04546540202345
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1896-4030S
Device Catalogue Number18964030S
Device Lot NumberK0FFBA4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown